Alert archive / Texas / Wind Chill Advisories in 2021
Wind Chill Advisory 1, NWS San Angelo, TX
NWS San Angelo, TX issued this wind chill advisory at Feb 13, 2021, 2:03 PM CST for 24 counties in Texas. It took effect at Feb 14, 2021, 6:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 13, 2021, 2:03 PM CST (20:03 UTC)
- In effect from
- Feb 14, 2021, 6:00 AM CST
- Expired
- Feb 14, 2021, 4:22 AM CST
- In force
- Issued by
- NWS San Angelo, TX
All 24 counties
Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.1 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 529 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
816 WWUS44 KSJT 132003 WSWSJT URGENT - WINTER WEATHER MESSAGE National Weather Service San Angelo TX 203 PM CST Sat Feb 13 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-141100- /O.NEW.KSJT.WC.Y.0001.210214T1200Z-210215T1800Z/ /O.CON.KSJT.WS.W.0003.210214T0600Z-210215T1800Z/ Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- Including the cities of Gannon, Sweetwater, Broome, Sterling City, Robert Lee, Sanco, Silver, Bronte, Tennyson, Ballinger, Benoit, Hatchel, Rowena, Crews, Winters, Pumphrey, Barnhart, Arden, Mertzon, Sherwood, Carlsbad, San Angelo, Wall, Eden, Live Oak, Lowake, Ozona, Eldorado, Sonora, Irby, Haskell, Throckmorton, Woodson, Stamford, Stith, Anson, Funston, Truby, Tuxedo, Hamlin, Albany, Abilene, Clyde, Eula, Dudley, Baird, Cross Plains, Coleman, Echo, Fisk, Valera, Voss, Trickham, Brownwood, Indian Creek, Brady, Fife, Lohn, Rochelle, Voca, Chappel, Cherokee, Harkeyville, San Saba, Erna, Fort Mckavett, Hext, Menard, Cleo, Junction, London, Roosevelt, Segovia, Telegraph, Fredonia, Katemcy, Koockville, Loyal Valley, Mason, Pontotoc, and Streeter 203 PM CST Sat Feb 13 2021 ...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST MONDAY... ...WIND CHILL ADVISORY IN EFFECT FROM 6 AM SUNDAY TO NOON CST MONDAY... * WHAT...For the Winter Storm Warning, heavy snow expected. Total snow accumulations of 2 to 6 inches, with locally higher amounts possible. For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 20 below zero. * WHERE...Portions of west central Texas. * WHEN...For the Winter Storm Warning, from midnight tonight to noon CST Monday. For the Wind Chill Advisory, from 6 AM Sunday to noon CST Monday. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. The hazardous conditions will impact the morning commute. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. * ADDITIONAL DETAILS...Air temperatures in the single digits and colder may burst pipes. Pets and livestock will need extra protection. Use extra caution when using fireplaces, stoves, and space heaters. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
1 follow-up statement
728 WWUS44 KSJT 141022 WSWSJT URGENT - WINTER WEATHER MESSAGE National Weather Service San Angelo TX 422 AM CST Sun Feb 14 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-142100- /O.UPG.KSJT.WC.Y.0001.210214T1200Z-210215T1800Z/ /O.NEW.KSJT.WC.W.0001.210214T1200Z-210215T1800Z/ /O.CON.KSJT.WS.W.0003.000000T0000Z-210215T1800Z/ Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- Including the cities of Gannon, Sweetwater, Broome, Sterling City, Robert Lee, Sanco, Silver, Bronte, Tennyson, Ballinger, Benoit, Hatchel, Rowena, Crews, Winters, Pumphrey, Barnhart, Arden, Mertzon, Sherwood, Carlsbad, San Angelo, Wall, Eden, Live Oak, Lowake, Ozona, Eldorado, Sonora, Irby, Haskell, Throckmorton, Woodson, Stamford, Stith, Anson, Funston, Truby, Tuxedo, Hamlin, Albany, Abilene, Clyde, Eula, Dudley, Baird, Cross Plains, Coleman, Echo, Fisk, Valera, Voss, Trickham, Brownwood, Indian Creek, Brady, Fife, Lohn, Rochelle, Voca, Chappel, Cherokee, Harkeyville, San Saba, Erna, Fort Mckavett, Hext, Menard, Cleo, Junction, London, Roosevelt, Segovia, Telegraph, Fredonia, Katemcy, Koockville, Loyal Valley, Mason, Pontotoc, and Streeter 422 AM CST Sun Feb 14 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST MONDAY... ...WIND CHILL WARNING IN EFFECT UNTIL NOON CST MONDAY... * WHAT...For the Winter Storm Warning, heavy snow expected. Total snow accumulations of 2 to 6 inches, with locally higher amounts possible. For the Wind Chill Warning, dangerously cold wind chills expected. Wind chills will drop through through the day and through the night tonight. By daybreak Monday, wind chills expected to be 15 below to 20 below zero. * WHERE...All of west central Texas. * WHEN...The Winter Storm Warning and Wind Chill Warning are both in effect until Noon CST Monday. * IMPACTS...Travel could be very difficult. Areas of blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning commute Monday. The very cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. * ADDITIONAL DETAILS...Air temperatures in the single digits and colder may burst pipes. Pets and livestock will need extra protection. Use extra caution when using fireplaces, stoves, and space heaters. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, blankets, food, water in your vehicle in case of an emergency. Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind chill advisory went out at Feb 13, 1:02 PM CST, 1 hour 1 minute earlier.
Area forecast discussion, Feb 13, 1:02 PM CST, 1 hour 1 minute before
Area Forecast Discussion National Weather Service San Angelo TX 102 PM CST Sat Feb 13 2021 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 354 AM CST Sat Feb 13 2021 Shallow arctic air mass continues across West Central Texas this morning. Upper level shortwave approaching from the west, and is helping to generate some weak isentropic lift over the boundary. Freezing drizzle the result, keeping roadways slick and hazardous. As the wave passes the area today, some patchy light freezing rain, more freezing drizzle, and some sleet will likely continue. Precipitation will remain light, but with roadways already a mess in many areas, any additional wintry precipitation will lead to problems. Will go ahead and issue a Winter Weather Advisory until noon today just to highlight the threat, with the main storm and the Winter Storm Warning continuing for tomorrow of course. As for temperatures, not going to climb a whole lot with the cloud cover remaining in place. HRRR and RAP have seemed to have the best handle on temperatures the last few days and will continue to lean on them for highs today and low tonight. && .LONG TERM... (Sunday through Friday) Issued at 354 AM CST Sat Feb 13 2021 ...Winter Storm Warning in effect Midnight tonight through Noon Monday... Upper system is indicated by the models coming in about 6 hours earlier. Light snow accumulations are indicated to begin in the Big County before daybreak Sunday in the Big Country...the Concho Valley east to Brownwood Sunday morning...and across West Central Texas in the afternoon. Some freezing rain and sleet may mix in along I-10 Sunday afternoon. The heaviest snow amounts will be Sunday afternoon and night. Added a mention of blowing snow in the Big Country Sunday afternoon and across West Central Texas Sunday night...with breezy north winds. With the quicker movement of the system, snow chances are small by Monday morning...though north winds of 15 to 20 mph may produce drifting snow and make conditions poor for travel. In addition, Lows Monday morning range from -1 to 6, with wind chills of -12 to -20. Highs Monday range from 12 to 23...so there will be limited snow melt. Tuesday morning should be even colder, with lows of -4 to 10. Winds will be lighter but wind chills as low as -15 indicated in the Big Country. Any snow on the ground will certainly linger Tuesday with only the I-10 corridor rising above freezing a couple degrees. Unfortunately another upper system could produce another round of snow and wintry precipitation Tuesday night and Wednesday. Another cold front also moves in Wednesday. Potential exists for light accumulations of snow, so will have monitor closely. With many areas staying below freezing, this Sundays snow may linger late in the week. While temperatures warm up somewhat Thursday, it may be Friday before the Big Country rises above the freezing mark. && .AVIATION... (18Z TAFS) Issued at 1247 PM CST Sat Feb 13 2021 Generally MVFR conditions or worse through the next 24 hours. As low level drier air filters in from the north, and temperatures warm slightly this afternoon, we may see a slight improvement to MVFR conditions for this afternoon and evening. Overnight, expect conditions to deteriorate back down into IFR with lowered CIGs and VIS values, with some freezing drizzle once again possible at times. For Sunday, light snow is expected to move in to the area during the morning hours, lasting into the evening, with gusty north winds as well. VIS values may drop to less than a mile at times, along with CIGs less than 1000 feet, but the worst is expected after 18Z tomorrow. 20 && .PRELIMINARY POINT TEMPS/POPS... Abilene 12 16 0 12 / 10 90 50 0 San Angelo 17 22 2 18 / 5 70 60 5 Junction 19 28 2 21 / 10 40 80 5 Brownwood 17 21 2 15 / 20 80 80 0 Sweetwater 10 14 0 13 / 20 90 40 0 Ozona 22 26 4 22 / 5 50 70 5 && .SJT WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning from midnight tonight to noon CST Monday for Brown-Callahan-Coke-Coleman-Concho-Crockett-Fisher-Haskell- Irion-Jones-Kimble-Mason-McCulloch-Menard-Nolan-Runnels-San Saba- Schleicher-Shackelford-Sterling-Sutton-Taylor-Throckmorton-Tom Green. && SHORT TERM...07 LONG TERM....04 AVIATION...20
Hazardous weather outlook, Feb 13, 4:37 AM CST, 9 hours 26 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 437 AM CST Sat Feb 13 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-141045- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 437 AM CST Sat Feb 13 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...Today and Tonight Hazardous travel conditions will continue across West Central Texas, with a mixture of freezing rain, sleet, and freezing drizzle across the area. A Winter Weather Advisory is in effect. .DAYS TWO THROUGH SEVEN...Sunday through Friday Dangerous winter conditions, with heavy snow, bitterly cold wind chills, and record cold temperatures will continue for Sunday through Wednesday. A Winter Storm WArning remains in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 3:18 AM CST | Winter Weather Advisory | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 18 more | 9 hr |
Nearby
Wind Chill Advisories in Texas, 2021Every wind chill advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.